MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD PRESSURE RATED EXTENSION SET WITH Y-SITE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD PRESSURE RATED EXTENSION SET WITH Y-SITE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX5301
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial report facility name is more then 50 characters: (b)(6).H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard pressure rated extension set with y-site would not flush.The following information was provided by the initial reporter: when flushing in an attempt to start an iv the nurse noticed the item did not flush.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sample model mx5301, lot 23059039 was returned for investigation.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a 10 ml bd syringe filled with water.The set was unable to be flushed.Further visual inspection under the microscope showed excess solvent near the female luer.The customer complaint that the set was unable to be flushed was replicated.A quality notification was sent to the manufacturer.From the manufacturers investigation, the potential root cause can be related to the application of solvent.The failure mode was addressed and approved on (b)(6) 2023 where the mdgn dispenser will be replaced by medical dispenser to avoid issues in the solvent application.A device history record review for model mx5301 lot number 23059039 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05may2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx5301 lot number 23059039 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05may2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MAXGUARD PRESSURE RATED EXTENSION SET WITH Y-SITE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17494944
Report Number9616066-2023-01707
Device Sequence Number12730632
Product Code FPA
UDI-Device Identifier10885403237553
UDI-Public(01)10885403237553
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/02/2026
Device Catalogue NumberMX5301
Device Lot Number23059039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown